MAUDE Adverse Event Report: ARTHREX, INC. COMPR FT SCRW,3.5 MINI,32MM LGTH; BONE FIXATION SCREW/PLATE

ARTHREX, INC. COMPR FT SCRW,3.5 MINI,32MM LGTH; BONE FIXATION SCREW/PLATE
Model Number COMPR FT SCRW,3.5 MINI,32MM LGTH
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via sems that an ar-8950sd-10 t10 hexalobe shaft had an issue.During an unknown procedure, when trying to remove a 3.5 headless compression ft screw, part of the tip broke off in the screw.They were able to use a dental pick and get the piece out and used another driver handle.Part of the screw ended up breaking as well but left half of the screw in.This occurred during use with no patient harm.Additional information has been requested.On 8/1/2023, the sales representative stated the following additional information over the phone: this occurred during a revision surgery.The initial midfoot fusion surgery with unknown arthrex parts took place within the last year and was successful, but the patient afterward still experienced pain.During the revision surgery, the surgeon removed a compression dynanite plate and tried to remove two ar-8730-32h mini compression ft screws.When trying to remove the first screw, the tip of the hexalobe shaft broke off in the screw, but they were able to remove that fragment from the screw by using a dental pick.When a driver handle was used to remove that first screw afterward, about 1 inch of the screw broke off and was removed, and the other 2-inch part of that screw remained inside the patient and could not be extracted.The bone quality of the patient was very good.The second screw was then left untouched inside the patient.The revision surgery was still deemed successful, with the plate being removed, and a third new ar-8730-32h mini compression ft screw was affixed into the bunion.No case delay was reported, the revision surgery was deemed successful by the doctor, and the patient is fine to date.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause can be attributed misuse due to improper bone preparation; misaligned insertion; or prying/leveraging the screw during insertion.

Brand Name
COMPR FT SCRW,3.5 MINI,32MM LGTH
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17572069
Report Number1220246-2023-07542
Device Sequence Number12817838
Product Code HRS
UDI-Device Identifier00888867127050
UDI-Public00888867127050
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K201132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCOMPR FT SCRW,3.5 MINI,32MM LGTH
Device Catalogue NumberAR-8730-32H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2023
Supplement Date Received by Manufacturer12/05/2024
Initial Report FDA Received Date08/18/2023
Supplement Report FDA Received Date12/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown